MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: lunderquist guide wire, standard items to perform aaa and ibd.(b)(6).Occupation: unknown.Pma/510(k) #: not exempt, preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a fenestrated repair in the aorta, when taking the dilator out of the sheath of the check-flo extra large introducer over a lunderquist wire, the hub snapped off.The hub of the device was later discarded.The procedure continued with need to place the dilator back into the sheath which was in the patient.Additional information was provided on 10apr2019.The device was in the patient when the hub snapped off.The sheath was in place and the dilator was being removed when this occurred.The hub of the dilator was the portion that separated, the sheath was fine.Before separation, the only thing that had passed through the hub before it separated was the lunderquist wire, as the dilator was inserted over it.Resistance was experienced when the dilator was removed.The case was finished without any patient issues.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Additional information: d10 - product received on.Investigation - evaluation.A review of documentation including the complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control, as well a visual inspection of the returned device was conducted during the investigation.One used device was returned with the white hub already separated.Biological matter was observed on device components, particularly along the dilator surface.White scuff marks were noted at the proximal end on the flared portion of the gray dilator around the rim.This may be indicative of force used on the white proximal fitting while attempting to pull back the dilator from the sheath.No additional damage was noted on the white hub (proximal fitting).Heavy resistance was experienced while attempting to remove the dilator from the sheath, although no damage was observed on the sheath.Biological matter was found along the surface.Adhesive was noted on the white screw part of the hub between the clear silicone ring and the hub.The hub was unscrewed and refitted on the gray dilator.An attempt to pull back on the proximal end of the dilator resulted in the hub coming off the dilator with relative ease.Hence, the failure was able to be duplicated.A visual comparison with the flared diagram found that the device was not manufactured to specifications.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Design verification and validation testing showed that the affected product is safe and effective for its intended use.A review of the device history record showed no relevant nonconformances in lot 8563117 that could have contributed to the device failure.It should be noted that there were no other complaints reported for lot 8563117.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu) provide the following information to the user related to the reported failure mode: indications for use: "precautions: the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer, all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.".Sheath introduction: upon removal from the package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.".Based on the information provided, examination of the returned product returned and the results of our investigation, a definitive root cause was found to be manufacturing related.The flared end of the device was not consistent with the visual criteria for the dilator¿s drawing specifications, as the flaring was found to be too small.Per the quality engineering risk assessment no further action is required.The appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8540635
Report Number1820334-2019-00897
Device Sequence Number19265156
Product Code DYB
UDI-Device Identifier00827002128316
UDI-Public(01)00827002128316(17)210205(10)8563117
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Model NumberN/A
Device Catalogue NumberXVCFW-22.0-35-25
Device Lot Number8563117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1